Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Liver enzymes still after stopping meds
Aug 6, 2006

Hello:

Thank you for the great site. I was hoping you might give me some insight on a problem I've been having.

About 9 months ago I had to stop my meds (taking without incident) after two years because of high liver enzymes AST=119/ALT=291. Mos t other enzymes where slightly elevated but in the normal range. I also had some abdominal fullness and a ultrasound found nothing but an enlarged liver, with the diagnosis of fatty liver. Well, It's been over 9 months since I've been on any meds, No Hep A/B/C and I've had 5 consecutive liver tests and the enzymes are still elevated AST=59 and ALT=119. My platelets have also dropped to 80. I haven't been drinking (before was only a social drinker) and not taking any recreational or other drugs or pain killers. My Dr. can't explain it, and to make things worse I can feel my liver in my abdomen and back area like it is "full" or something still. So now I need to go in for a liver biopsy.

My question would be, can you give me any explanations to what is happening or insight as I am getting very worried and I'll have to start meds again sooner or later.

Thanks again.

Response from Dr. Holodniy

You don't indicate what HIV meds you were taking, but at this point, a liver biopsy is probably indicated if hepatitis viruses, alcohol, and other meds have been ruled out as a source.



Previous
VL and CD4 count
Next
dropping cd4%

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement